MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-5.0-3.5-12; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-5.0-3.5-12; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unspecified Respiratory Problem (4464)
Date of Event 03/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, the patient experienced acute desaturation during a diaper change; the event resolved with 'pro re nata,' (prn) sedation and fraction of inspired oxygen (fio2) boost.During resuscitation, the respiratory therapists (rt) noted the endotracheal (ett)cuff pilot line (balloon) became disconnected from the ett.It was additionally reported, the patient, who was on a prolonged intubation course, became very agitated with the "cares", (during a morning diaper change), and progressively desaturated to a nadir of 9% without bradycardia or loss of consciousness and with cyanosis, which quickly improved to the 50's% with comfort measures and increased fio2.[the] patient received morphine and midazolam which settled him, and saturations resolved to the low 80s (his normal baseline).The rt performed a lambros's assessment; the patient reportedly had audible breath sounds bilaterally.The pressure was checked on the cuff of the (ett) and it was noted the balloon on the pilot line was inflated but did not appear to expel air and deflate[d] when squeezed.[during the assessment], the ett immediately pulled out of the patient's mouth.It was reported, the line had potentially sheared at the connection point of the ett and the balloon-line.The medical doctor(s) were notified and discussed a tube exchange with ent, likely to be performed in the operating room [or] for patient safety.It was additionally reported, an rt, who "had" the patient for several days, stated they had been having to add air to the cuff to prevent leak[age], due to an intermittently, quietly-audible cuff leak.Additional information received 20mar2024 reported, the ett was placed on (b)(6) 2023 at 15:09; there were no long-term effects on the patient¿s status, the ett was changed on (b)(6) 2024.
 
Additional Manufacturer Narrative
4650-appropriate health impact term/code not available: audible breath sounds bilaterally.The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 04 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 23 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The documented udi is based on the stock/product code provided by the reporter; the udi-pi is not available as no lot number was provided for the alleged device.The actual sample from the reported event was returned for evaluation.Visual examination of the device: the sample was received with the inflation line detached at the interface of the endotracheal (ett).The body of the ett did not exhibit damage and the discolored cuff was attached.The interface area was examined under magnification: a small portion of the inflation line was observed to be inside the skive on the ett; the end of the inflation line piece was even, but jagged and the corresponding end of the detached inflation line was similarly jagged.The reported event could be confirmed as reported; however, the root cause is undetermined.All information reasonably known as of 10 dec 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-5.0-3.5-12
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes, edificio 16
managua, managua
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19066584
Report Number3011270181-2024-00045
Device Sequence Number5897234
Product Code BTR
UDI-Device Identifier00609038351124
UDI-Public(01)00609038351124
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35112
Device Catalogue Number35112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/23/2024
11/11/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/26/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age10 MO
Patient SexMale